Heart & Cardiology/Avalide vs Avapro

Advertisement


Question
Hello Doc and Seasons Greetings! I am 56, with hypertension, no other health issues. Last Spring I had my hypertension med changed from Avalide to Avapro (without the diuretic). I seemed to be making a few more than usual night time trips to the bathroom, and I thought removing the diuretic portion would help. It did seem to help for a few months, but lately, it is back to the way it was, if not worse. I am following the DASH diet, and taking saw palmetto, but that hasnt helped. I also seem to be holding more fluid than usual on my abdomen. I am not a heavy drinker so it cant be ascites. WAs it a mistake to go back on the Avapro and should I go back on the Avalide? Is there something else I could take to reduce the nocturnia? Thanks so much!

Answer
Hi Bud,
There are different reasons for peeing at night, that may include diuretics, heart failure and/or problems with you kidneys or prostate. Sounds like you need a visit to your doctor. I cannot judge this from here,
Hope this helps,
Dr T
http://www.cardiachealth.org/

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


doctort@cardiachealth.org

Expertise

Expert opinions on cardiac, thoracic and vascular diseases

Experience

Over 30 years experience of dealing as an expert with cardiac, thoracic and vascular diseases

Education/Credentials
Board certified cardio-thoracic surgeon

©2016 About.com. All rights reserved.